Taking Hydroxycarbamide and developed a cough?

I was diagnosed with MF earlier this year and take Hydroxycarbamide and LD aspirin and over the last few months I have developed a (slighty chesty) niggling cough, that comes and goes through the day. I also find it worse first thing in the morning. I dont smoke and neither does my husband!? Does anyone else on suffer from this and what medication are you on? Helen

6 Replies

oldestnewest
  • Hi basilmaaeo - I don't think your cough has anything to do with the Hydroxycarbamide or the MF - the best thing you can do is see your GP about it as it is probably a cold and of course coughs are usually worse in the morning. I was on Hydroxy for many years and had to come off it when I developed ulcers which are a side effect of Hydroxy. I am now on Anegrelide and of course the 75 mm. aspirin. Hope your cough gets better soon.

  • I don't know if this is of any relevance ... before diagnosis I had a 'bad chest' (terrible coughing fits and had to wait 6 + weeks before a 'cold' lifted) but since that has totally disappeared despite exposure to other people's colds. However, I find when I drink a dispersible asprin liquid (used to beafter food and/or late at night, it irritated my throat and I had a niggling 'cough' for some time afterwards. (Am on hydroxycarbamide and asprin).

  • Hi Basilmaaeo. Im in my 6th year with PMF and had regular coughs in fact ive got a niggly one now which Ive had for over a fortnight. Its more to with impaired immune system and just picking up bugs, colds virus etc up a tad more easily and not being able to shift them as efficiently. I have had numerous over the years and needed penicillin to help me now and then. I used to work outdoors all winter and never had a cold during that time. So dont worry. It might be worth trying vitamins or something to try and prevent you picking them up although I dont and maybe should. I do avoid busy places and if im in a shop and someone is coughing and spluttering I leave quick sharp, but its impossible to dodge all the fallout. I thought about following the chinese lead of wearing a mask as a lady does in my local Asda, but Id look like Hannibal Lecter and probably get chucked out or arrested. Take care and I hope your MF isnt causing you too many problems. Cheers

  • Hi, Yes I have got a cough and got it after I started to take medication.

    My doctor said it can be a side effect of taking Hydroxicarbamide. I have never smoked or even been in environment where people have.

    It is a noisy little cough and it sounds like I really have a chest problem. I have had my chest x rayed so nothing there.

    Another lovely little added problem...

  • Hi thanks for the feedback, from reading your comments think it fits in with type of cough it is. I did hear it could be a side effect, but couldnt see anything on the info leaflet! Next due to my consultant in Feb, so if it doesnt get any worse will talk to her then. Helen xx

  • Cheerz for the acknowledgement. If you have any other issues with your MF you know where we are. My Hydrox is causing anaemia now. Ive had a red cell top up some time back and will have to see how it goes as Im due back in Feb also.

    Merry Christmas and a Happy New Year to you and your family.

You may also like...